MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the healthcare professional reported that during a balloon-assisted coil embolization with the target lesion on the hepatic artery (4mm), the 6mm x 25cm deltafill 18 coil (dlf180625 / lot# unknown) was used as the first coil.Additional coil(s) was implanted; when the fourth coil was implanted, the complaint coil ¿was flown to the distal end.¿ additional information provided on 22 september 2021, indicated that additional coil(s) were implanted and the procedure was completed.Additional information provided on 24 september 2021 indicated that the detached 6mm x 25cm deltafill 18 coil migrated to the parent vessel and moved distally in the parent vessel by the blood flow.It was not clear if continuous flush was maintained.An attendant balloon catheter (terumo clinical supply) and a prowler select plus microcatheter were used during the procedure.On 27 september 2021, additional information was received.The information indicated after the fourth coil was placed, the first coil (complaint coil) separated from the coil mass and migrated distally.Additional coil was implanted and the procedure was completed.The physician did not treat the separated and distally migrated coil.It was reported that there has been no clinical symptoms during the procedure.The physician commented that ¿there would be no problem because collateral circulation would develop in about a week.¿ on 29 september 2021, additional information was received.Procedure images are not available.There was no attempt made during the procedure to retrieve / secure the migrated coil; the physician commented that ¿there would be no problem because collateral circulation would develop in about a week.¿ no evidence of thrombosis was reported at this time.A coil was added to the hepatic artery to conclude the procedure, but no additional treatment was provided to address the migrated coil.Based on complaint information, the device was not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil migration is a known potential complication associated with the use of the deltafill18 in coil embolization procedures.With the amount of information available and without films of the event, it is not possible to determine the root cause of the event.However, there are clinical and procedural factors including vessel/lesion site characteristics, device interaction, device selection, and operator technique that may have contributed rather than the design or manufacture of the device.Since the migrated coil remains fully exposed to blood flow and may act as a nidus for thrombus formation, the event meets mdr reporting criteria with the classification of "serious injury." the file will be re-reviewed if additional information is received at a later date.With the limited information available and without the product available for analysis, the cause of the reported coil migration issue was not confirmed through evaluation and analysis of the complaint device.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported coil migration.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a balloon-assisted coil embolization with the target lesion on the hepatic artery (4mm), the 6mm x 25cm deltafill 18 coil (dlf180625 / lot# unknown) was used as the first coil.Additional coil(s) was implanted; when the fourth coil was implanted, the complaint coil ¿was flown to the distal end.¿ additional information provided on 22 september 2021, indicated that additional coil(s) were implanted and the procedure was completed.Additional information provided on 24 september 2021 indicated that the detached 6mm x 25cm deltafill 18 coil migrated to the parent vessel and moved distally in the parent vessel by the blood flow.It was not clear if continuous flush was maintained.An attendant balloon catheter (terumo clinical supply) and a prowler select plus microcatheter were used during the procedure.On 27 september 2021, additional information was received.The information indicated after the fourth coil was placed, the first coil (complaint coil) separated from the coil mass and migrated distally.Additional coil was implanted and the procedure was completed.The physician did not treat the separated and distally migrated coil.It was reported that there has been no clinical symptoms during the procedure.The physician commented that ¿there would be no problem because collateral circulation would develop in about a week.¿ on 29 september 2021, additional information was received.Procedure images are not available.There was no attempt made during the procedure to retrieve / secure the migrated coil; the physician commented that ¿there would be no problem because collateral circulation would develop in about a week.¿ no evidence of thrombosis was reported at this time.A coil was added to the hepatic artery to conclude the procedure, but no additional treatment was provided to address the migrated coil.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12548695
Report Number3008114965-2021-00475
Device Sequence Number4053925
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;